Denise B’s Story

female_1In 2001 I told my doctor I get a bad reaction to cipro & amoxicillin. I had a lung infection. He gave me a drug from the same drug class & I went into a severe reaction shock . Couldn’t breathe, heart palpitations, total body ache, digestive problems. I spent 3 weeks in bed with above symptoms. The doctor said when I quit the pills, the symptoms would go away. Some of them did. I still can’t digest my food properly. I have chronic pain from mitochondrial neuropathy, peripheral neuropathy, insomnia, tendon problems in both feet & ankles. Three toes are numb, the tops of my feet burn like they are on fire & I have muscle atrophy in my legs. I was denied SSDI (disability) this year. I have been disabled since the last pill in 2001. I miss my work as a systems programmer, working on the NASA space station, being financially responsible, running biking, socializing with friends, softball, gardening, living a normal life. All taken away by a flouroquinolone prescribed by a doctor who was told by a pharmaceutical company it was good. These drugs were developed in defense of chemical warfare, not a lung infection. Disabled life ruined retirement dreams lost. These flouroquinolon drugs need to be prescribed only to life’s that are in danger. The doctors need to be educated on how to prescribe them.